Aa
Aa
A
A
A
Close
921833 tn?1243644912

I am doing this cold turkey!

I have been on opiates for a little over two years now. I was prescribed vicodin 7.5 after the birth of my son and have been taking any form of opiates since. My tolerance is a roxy 15 maybe 6-8 a day. I have tried to come off these things for about 3 months now, and always give in. My longest day clean was 3 days. I couldnt take it anymore. Yesterday i took 5 methodone at one time, today i've had nothing. This is my first day clean and no withdrawls yet. But i know whats in store for me and im scared. I have googled and read old posts on what to do to help with the withdrawls. I have a list of vitamins to take, foods to eat, and etc. But how long will these withdrawls last? Is there any hope at all? I am serious about not taking them any more! I am tired...Can someone please give me some insight on how long & what should i take (other than a narcotic) & what to do..PLEASE, I am desprate!!
14 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I don't have any personal experience with roxies,but someone will come along who does.I just wanted to say hi and welcome you and offer my support.You've come to a great place.Lots of wonderful people here to help you through this.Congrats on your decision to get clean.Stay strong and post often,you can do this....All the best...Kim
Helpful - 0
921833 tn?1243644912
Thank you very much & i will be on this site probably for the next 7 days or until the withdrawls will stop. Im too scared to move! LOL!
Helpful - 0
Avatar universal
Hi!    
  I took an arthriuis otc pain reliever, and I took them as often as it said I could.  Hot or really warm baths will ease the muscle pain and perhaps let you get to sleep.  I wish you could get Clonidine, it helped keep me calmer during detox, and a few tranzene that I had quarter up.  The day three that you were on was so close to being free!  Days 2,3,4, are usually the worse. by day 5 you know you are going to make it.    After detox, the mental cravings will come, they can be pretty bad at times, you just need to stay away from useing.  Best wishes keep posting and please read the other posts as there is alot of useful info on here.

Ella
Helpful - 0
Avatar universal
I know the feeling.The only thing that got me away from here those first few days was the frequent bathroom trips.LOL Other then that I was stationed at the computer 24/7.Don't be scared hon,you can do this,and you'll never be alone here.Sending lots of strength and prayers your way.....hugs to ya...Kim
Helpful - 0
921833 tn?1243644912
I remember day three and couldnt imagine feeling any worse! But it is relaxing to know i might only be having the pains from withdrawl for about 5 days give or take a few. I have read posts that it may take weeks and thats what scared me. I havnt gotten into the full effect of withdrawls yet. I havnt took any today and in the past 30 minutes i've started feeling the jitters and hot/cold flashes. I will make it...no matter how hard it gets, thats how bad i want this. I just wanted to make it a little easier this time. Thank you for your input.
Helpful - 0
921833 tn?1243644912
Thank you very much! Nice to feel like im not alone and going crazy all by myself! Lol! You will be in my prayers as well. Hugs!
Helpful - 0
912837 tn?1243643542
I'm 9 days clean from Hydros today. With determination & willpower, you CAN do it. The worse of the withdrawal symptoms were the first 3 days- for me. Day 4, I felt 'better'. Day 5, felt good to wake up with a new outlook/routine. Day 6, 7, 8 I felt great. I'm also a lot less irritable getting out of bed. I haven't felt so awake in 6 years. I'm still not quite the old me yet, but I'm getting there. Once you get through it, you won't believe how much greener the grass is. No more worrying where youre gonna get your next fix, no more lying, no more self loathing, mood swings.... It's beyond words how great it feels to actually feel. For the first 4 days, I recommend a lot of HOT baths as this helps you sweat & speeds up your metabolism (shortening your w/d's). Drink lots of fluids. If you can get your hands on some L-tyrosine [sold at Health Food stores] this will help greatly. Have you looked into the Thomas recipe? That also helped me. It hasn't been easy, but if you can make it to day 5- you can do it. After that, it's all mind over matter and convincing your body that your brain is LYING. You do not NEED these meds to function. You did it for many years on your own before you started taking them, and you can do it again. Good luck to you! <3
-Lisa
Helpful - 0
921833 tn?1243644912
Wow! You brought tears to my eyes, almost like i want to yell to the whole world "I CAN DO THIS!" Im glad to see there is hope! I havnt read the Thomas Recipe...how do i find it? And Thank you for your post, I cant wait until the moment this is all over with! I want to feel like the old me right now, but i know it took me hell to get here, and its gonna take me hell to get out. thank you!  
Helpful - 0
Avatar universal
Welcome..For me Day 3 and 4 were the worst, like most...On day 3, please don't think you will feel that way for much longer...That was always the day that i gave in too.., until i found this site, and had so much support and info..
Keep telling yourself you can do this...The mind is so powerfull...
What meds do you have to help?
We are all here to help!!
god bless
r2r
Helpful - 0
921833 tn?1243644912
Well, i have no meds to help. I dont even have a doctor. Thats why im kinda scared. I know of the vitamins and such, and i have access to xanax. But im scared if i use any other meds i will have withdrawls from them too...Thanks for your encourage!
Helpful - 0
Avatar universal
There are many OTC things to help....The xanax can help if you only use when you really need....Don't give up, i am rooting for you!!
Helpful - 0
340590 tn?1290952141
congrats to you on the 3 days.  for me too days 3 n 4 were the worst, then it slowly got better.  i think the best thing you can do is start exercising NOW>  even if you start with short walks.  your brain has stopped making endorphins, cuz the pills have benn supplying them for you.  endorphins are your feel good chemicals in the brain.  so if you exercise it jump start their production.  so get movin!!!  you can do this...please check out some aftercare, it is essential to long term recovery.
Helpful - 0
897400 tn?1303329148
Scroll down this page to the box on the bottom right. The Thomas Recipe is there along with HealthPages which have a lot of great information. I had to quit Benzo's when I detoxed, so I didn't have xanax to help, but if you don't already have a problem with abusing it, it can be a real help. An antihistamine can help with anxiety and immodium can too, it calms more than the bowel tract. For me, day 3 was the turning point too. I had tapered down to 15mgs. Hydro a day before detox, and that might have made the symptoms less intense, but I doubt it affected the duration of acute withdrawl. You can do this! Keep posting. It helps to vent.
Helpful - 0
912729 tn?1244665718
its so sad huh,that a bottle of pills can destroy your life an make you regret,the next day.that is if you got no pills,the night befour is long and restless an you cant stop thinking about the hell your gonna go through if someone dont flippen call back. im right there with you girly,i have been on oc's for nearly 2 years i have real bad back problems 1 surgery so far,i need my meds but im also a addict its a bad deal,i been to detox twice because i had no pills no money  the withdraws were so bad i could not shake them, they got me through them i stayed clean for 40 days, my back always hurts but the train wreck inside me was gone..but i sadly hooked back up an i was an still on the same ride to no where. i tell myself everyday im gonna cut back an ease myself off i seem to have that thought everytime i crush one up because the day will come an that bottle wont rattle,an i will be going through it,as will my family, an it causes me to stay in a state a deppression,anxitey sets in i isolate mysely because i dont want people to know...hiding withdraws aint easy,an for me my world,my friends an family already knows,i can feel there disappointment an i have to place smiles,an force myself to breathe,this is a waiste of life i know deep in my heart an i pray for the day that i can walk away from them.an it can be done,but for me cold turkey is not a option,but if you can do it,you will feel so much better i know i did,even if it was just for awhile,i had to totally hide from my friends an any one that hooked me up so to speak,i would spend every dime i had on beauty prouducts even if it was just 5 bucks. i look back on those forty days an how i felt. compared to how i feel at this moment with a pocket full of pills,that shame you have that no one can see,was gone,i talked to my mom,with out worry,i played with my little girls an was not preoccupied, you have clarity,an in time i suppose it would have gotten even better had i not gave in. my prayers will be with you an for myself aswell i wish you the best the sun can shine even on the darkest of days wend
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.